6 days in AFib seems like an eternity. I have been there too many times. There is an ongoing academic discussion about rate v rhythm. Many people have lived with permanent AFib and have done well especially when the rate is lower as in your case. I am on atenolol, diltiazem and coumadin. As long as my rate is under 85 when I am in AFib, I really do not present any symtoms. But once the rate increases, the AFib kicks my fanny and I have to increase meds. Are you on any medication other than aspirin?
I don't know...i had a pretty severe case of atrial fib for a long time and i agree w. ksig...six days to me seems a little long even tho your pulse rate is within normal limits but i think its the irregular part that always got to me. I can deal with a racing heart any day of the week but what i can't deal with was when it was bouncing all over my heart and everything was out of whack....personally if it were my body i would
ask to be converted....if you have the opportunity to go back into a normal sinus rhythm thru an I.V, and push and have to lay on that gurney for about an hour or two...to me its worth it rather then stress if its going to really kick in and do the gamble on whether or not it converts itself...especially if you have never gone into atrial fib for six days....nope not for me but different people tolerate things differently.....good luck tho w. your decision...
Hi there, I was diagnosed with paroxysmal AF a couple of years ago. I had my longest episode in March 2010 which lasted 8 days. I was in hospital all this time and my heart rate was between 120-140 bpm all that time. They tried all sorts of meds (Increased my beta-blocker, added flecainide, digoxin) to no effect. Reverted to flutter and then normal Sinus Rhythm by myself. Was put on Warfarin, bisoprolol and flecainide and scheduled for PVI ablation which I had 10 days ago. Normally my episodes were lasting for only 1 or 2 days but quite symptomatic, palpitations,sweating, nausea and dizziness. Feeling good now after my procedure and looking forward to coming off the drugs in the coming months, but with doctors advice of course.Hope things improve for you soon if not ask about cardio-version. Good luck.